MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER 3.3 MM X 403 MM ULTRASOUND PROBE; LITHOTRIPTOR, ELECTRO-HYDRAULIC

BOSTON SCIENTIFIC - SPENCER 3.3 MM X 403 MM ULTRASOUND PROBE; LITHOTRIPTOR, ELECTRO-HYDRAULIC
Model Number M0068407160
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this manufacturer report pertains to one of two devices used in the same procedure.Refer to the associated manufacturer report 3005099803-2017-03909 for the other associated device information.It was reported to boston scientific corporation on (b)(6) 2017 that two ultrasound probes were used in a percutaneous nephrolithotomy (pcnl) procedure performed on (b)(6) 2017.According to the complainant, during the procedure, ten minutes into the procedure, the first ultrasound probe (the subject of this mfr report) broke in half when the lithoclast was at level 90.The same issue happened with the second ultrasound probe (mfr report #3005099803-2017-03909).The broken pieces were retrieved from inside the patient with the use of a grasper.The procedure was successfully completed using another of the same device and also a holmium laser.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.

Brand Name
3.3 MM X 403 MM ULTRASOUND PROBE
Common Device Name
LITHOTRIPTOR, ELECTRO-HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7148066
Report Number3005099803-2017-03908
Device Sequence Number11105704
Product Code FFK
UDI-Device Identifier08714729516606
UDI-Public08714729516606
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K012445
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2020
Device Model NumberM0068407160
Device Catalogue Number840-716
Device Lot Number21188293
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2017
Initial Report FDA Received Date12/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;